Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 83, NWS Memphis, TN

May 16, 2010Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee

NWS Memphis, TN issued this tornado warning at May 16, 2010, 5:55 PM CDT for Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2010, 5:55 PM CDT (22:55 UTC)
Expired
May 16, 2010, 6:45 PM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN

The radar

The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 6:10 PM CDTTORNADOSteele, MOLANDSPOUTS WERE REPORTED IN STEELE AND THROUGHOUT PEMISCOT COUNTY.
May 16, 6:13 PM CDTTSTM WND DMG3 Ne Hornersville, MOSEVERE DAMAGE TO FARM EQUIPMENT ON COUNTY ROAD 735 JUST WEST OF HIGHWAY CC NEAR RIVES AREA.
May 16, 6:35 PM CDTTSTM WND DMG6 Sse Kennett, MOA TOOL SHED WAS DESTROYED ON COUNTY ROAD 721 IN DUNKLIN COUNTY.
May 16, 6:43 PM CDTHAIL 0.88Blytheville, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 5:05 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WFUS54 KMEG 162255
TORMEG
ARC093-MOC069-155-TNC095-162345-
/O.NEW.KMEG.TO.W.0083.100516T2255Z-100516T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT SUN MAY 16 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 645 PM CDT

* AT 553 PM CDT...LOCAL LAW ENFORCEMENT REPORTED SEVERAL LANDSPOUTS  
  EXTENDING ALONG A LINE EXTENDING FROM 9 MILES NORTH OF HAYWARD TO
  COTTON PLANT...OR ALONG A LINE EXTENDING FROM LILBOURN TO 6 MILES
  NORTHEAST OF MANILA...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLYTHEVILLE...GOSNELL...CARUTHERSVILLE...DENTON...HAYTI...
  HAYWARD...HOMESTOWN...STEELE...TINKERVILLE...GOBLER...DEER
  LAND...  BOWIE CORNER...RIVES AND COTTON PLANT.

  THESE STORMS MAY PRODUCE MINOR DAMAGE.


LAT...LON 3641 8967 3642 8961 3637 8954 3634 8962
      3628 8955 3625 8957 3625 8970 3614 8958
      3609 8968 3604 8968 3600 8972 3595 8968
      3589 8977 3587 8976 3590 8978 3591 9026
      3640 8983 3639 8978 3643 8975 3644 8972
TIME...MOT...LOC 2253Z 287DEG 13KT 3652 8961 3595 9009

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 16, 5:21 PM CDT, 34 minutes earlier.

Area forecast discussion, May 16, 5:21 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT SUN MAY 16 2010

.UPDATE...

LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW PUSHING INTO EASTERN
ARKANSAS. THIS LINE WILL CONTINUE PUSHING EAST EARLY THIS EVENING
AND WILL ENCOUNTER A FAVORABLE ATMOSPHERE FOR SEVERE THUNDERSTORMS
UNTIL DAYTIME INSTABILITY DIMINISHES AROUND 02Z. REFERENCE SPC SWO
MCD 585.

IN ADDITION...THE FLASH FLOOD THREAT WILL ACCOMPANY THIS LINE SO
EXTENDED THE FLASH FLOOD WATCH UNTIL MIDNIGHT.

GRIDS UPDATED AND PRODUCTS SENT.

BORGHOFF

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT SUN MAY 16 2010/

DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A QUASI-
STATIONARY BOUNDARY ACROSS WEST TENNESSEE AND ARKANSAS.
MEANWHILE...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS
INDICATE AN UPPER LEVEL TROUGH AXIS LOCATED ACROSS THE
CENTRAL/SOUTHERN PLAINS THIS AFTERNOON. REGIONAL WSR-88D RADAR
TRENDS INDICATE MOST OF THE SHOWER/THUNDERSTORM ACTIVITY ACROSS
THE FORECAST AREA BEING DRIVEN BY DAYTIME HEATING WHILE ACROSS
ARKANSAS THE UPPER LEVEL TROUGH WAS PRODUCING NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS ARKANSAS. SEVERE THUNDERSTORM/HEAVY RAINFALL
POTENTIAL INTO EARLY THIS EVENING IS THE MAIN CONCERN IN THIS
AFTERNOON/S FORECAST PACKAGE.

SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE MID SOUTH
THROUGH EARLY TO MID EVENING AS A STRONG UPPER LEVEL TROUGH MOVES
FROM THE CENTRAL/SOUTHERN PLAINS AND INTO THE MISSISSIPPI VALLEY
TONIGHT INTO MONDAY. BASED ON LATEST SHORT TERM CONVECTIVE TRENDS
BELIEVE THAT A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS THE MISSISSIPPI RIVER DELTA AND NORTH MISSISSIPPI
AT LEAST THROUGH EARLY EVENING. THE MAIN THREATS WITH ANY
THUNDERSTORMS THAT BECOME SEVERE WOULD BE LARGE HAIL AND DAMAGING
WINDS. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL/FLASH FLOODING BUT CONFIDENCE IS TOO LOW AT THIS
TIME TO JUSTIFY EXTENSION OF FLASH FLOOD WATCH BEYOND 00Z.

SHORT TERM MODELS CONTINUE TO INDICATE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL GRADUALLY COME TO AND END BY MONDAY NIGHT AS
HIGH PRESSURE BUILDS INTO THE FORECAST AREA THROUGH TUESDAY NIGHT.

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...12Z LONG RANGE MODELS
CONTINUE TO DIVERGE WITH SOLUTIONS AS AN OPEN WAVE UPPER LEVEL LOW
EJECTS OUT OF THE ROCKIES AND INTO THE CENTRAL/SOUTHERN PLAINS AND
MIDDLE/LOWER MISSISSIPPI VALLEYS TOWARDS THE END OF THE PERIOD.
TRENDED FORECAST TOWARDS THE 12Z ECMWF BUT WITH LOW CONFIDENCE
KEPT LOW POPS GOING IN THE LONG TERM FORECAST.

CJC

&&

.AVIATION...
18Z TAFS

AT KMEM...MAINLY VFR CONDITIONS ARE EXPECTED UNTIL 08-11Z.
PUSHED BACK VCTS/TSRA TEMPO TO THE 23-02Z TIME FRAME THINKING
DEVELOPMENT WILL BE DELAYED...THOUGH WOULD NOT BE SURPRISED IF
ISOLATED/SCATTERED TSRA DEVELOPED BEFORE THIS TIME FRAME. BRIEF
MVFR...PERHAPS IFR CONDITIONS...AND GUSTY WINDS ARE POSSIBLE IN
THIS TIME FRAME WITH TSRA. KEPT MVFR CONDITIONS AFTER 09Z...BUT
CONFIDENCE REMAINS LOW. GENERALLY LIGHT WINDS WILL INCREASE FROM
THE NORTHWEST AFTER 14Z MONDAY.

AT KMKL...KJBR...AND KTUP...MAINLY VFR CONDITIONS ARE EXPECTED
UNTIL 06-09Z. TSRA WILL OCCUR NEAR KTUP 18-01Z...ESPECIALLY BEFORE
21Z...WHICH MAY BRING BRIEF GUSTY WINDS AND MVFR/IFR CONDITIONS.
WENT WITH TEMPO AT KJBR 22-24Z...AND LEFT TEMPO TSRA OUT OF KMKL
WITH LOWER CONFIDENCE OF OCCURRENCE. MOST TSRA SHOULD END BY 03Z.
APPEARS MVFR/IFR CONDITIONS WILL DEVELOP OVER THE AREA 06-10Z WITH
CHANCES FOR LIFR CONDITIONS...PARTICULARLY NEAR KMKL.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  79  58  78 / 100  20  10  10
MKL  63  77  55  75 /  60  30  10  10
JBR  62  77  55  76 / 100  30  10  10
TUP  64  83  57  79 /  60  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR DUNKLIN-
     PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 16, 5:13 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT SUN MAY 16 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
513 PM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM
JONESBORO ARKANSAS...TO JACKSON TENNESSEE...TO BOONEVILLE
MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THIS
EVENING AS A LINE OF THUNDERSTORMS TRACKS EAST ACROSS THE MIDSOUTH.

A FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT THIS EVENING.
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND PRODUCE
HEAVY RAIN WITH THE POSSIBILITY OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

BORGHOFF

In the hours before

Special weather statement, May 16, 4:07 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT SUN MAY 16 2010

ARZ017-026-162145-
CRAIGHEAD AR-LAWRENCE AR-
407 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 9 MILES NORTHWEST OF
STRAWBERRY TO 12 MILES SOUTHWEST OF STRAWBERRY AT 407 PM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD AND LAWRENCE COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 16, 4:22 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT SUN MAY 16 2010

MSZ023-024-162200-
MONROE MS-CHICKASAW MS-
422 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF TREBLOC AT 423 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
OKOLONA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 16, 4:58 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
458 PM CDT SUN MAY 16 2010

ARZ017-018-026-027-162230-
CRAIGHEAD AR-POINSETT AR-GREENE AR-LAWRENCE AR-
458 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  EXTREME NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM HOXIE TO 5 MILES WEST OF CASH
AT 458 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...GREENE...LAWRENCE AND POINSETT COUNTIES...
INCLUDING LOCATIONS NEAR BAY...BLACK ROCK...BONO...BROOKLAND...
CROWLEYS RIDGE STATE PARK...HOXIE...JONESBORO...LAKE CHARLES STATE
PARK...LAKE FRIERSON STATE PARK...PARAGOULD AND WALNUT RIDGE...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, May 16, 5:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     LYNN                    36.01N 91.25W
05/16/2010                   LAWRENCE           AR   BROADCAST MEDIA

            POWER LINES DOWN AND A TREE FELL ON A CAR IN SOUTHWEST
            LAWRENCE COUNTY.

&&

CCD
Special weather statement, May 16, 5:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT SUN MAY 16 2010

ARZ008-009-017-018-026-028-MOZ113-162300-
CRAIGHEAD AR-MISSISSIPPI AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE
AR-DUNKLIN MO-
532 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  EXTREME NORTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM O'KEAN TO 5 MILES SOUTHWEST OF
BROOKLAND AT 532 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...LAWRENCE...
MISSISSIPPI AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BROOKLAND...CROWLEYS RIDGE STATE PARK...LAKE FRIERSON STATE PARK...
LEACHVILLE...MARMADUKE AND PARAGOULD...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, May 16, 5:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT SUN MAY 16 2010

ARZ028-MOZ113-115-TNZ001-162315-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAKE TN-
546 PM CDT SUN MAY 16 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SPECIAL WEATHER
STATEMENT FOR LANDSPOUTS EFFECTIVE UNTIL 615 PM CDT FOR...

  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

AT 546 PM CDT SPOTTERS REPORTED LANDSPOUTS NEAR STEELE
MISSOURI...MOVING EAST AT 10 MPH.

CONDITIONS ARE FAVORABLE FOR LANDSPOUTS ACROSS THE AFFECTED AREA
UNTIL 615 PM CDT. LANDSPOUTS ARE PRODUCED BY MECHANISMS WHICH ARE
DIFFERENT FROM THOSE WHICH PRODUCE TORNADOES...SO THEY DO NOT HAVE
THE SAME DEADLY POTENTIAL. THUNDERSTORMS THAT PRODUCE LANDSPOUTS ARE
WEAK...PRODUCING NOT MORE THAN A MODERATE RAIN SHOWER.

LANDSPOUTS CAN CAUSE MINOR DAMAGE. IF A LANDSPOUT APPROACHES YOUR
AREA...THEN SEEK SHELTER IN A STURDY BUILDING AND AVOID OPEN AREAS
WHERE LOOSE OBJECTS COULD BE BLOWN AROUND.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:16 PM CDTFlash Flood WarningMEGLee, Phillips2 hr
May 16, 5:14 PM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis46 min
May 16, 5:58 PM CDTSevere Thunderstorm WarningMEGLee, Phillips47 min
May 16, 6:34 PM CDTSevere Thunderstorm WarningMEGMississippi26 min
May 16, 6:44 PM CDTSevere Thunderstorm WarningMEGLee, Phillips46 min
May 15, 7:16 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry44 min
May 16, 12:44 AM CDTFlash Flood WarningMEGShelby2 hr

Nearby

Tornado Warnings in Missouri, 2010Tornado Warnings in Arkansas, 2010Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.